Go to navigation Go to content
Toll-Free: 888-526-7616
Phone: 713-523-0001

Types of Errors

Dangerous and Defective Drugs If you put your trust in a pharmaceutical company and were hurt by their product, you deserve compensation for your suffering.
Wrong Medication Did you receive the wrong medication or incorrect prescription from a pharmacy? If you have suffered because of a medication error please call us for a free case review.
Wrong Dosage Common forms of medication error: incorrect dosage error. Order our free book to learn how to protect yourself and your family from wrong dosage errors.
Other Errors Order our free book, "How to Make Pharmacies Pay for your Injuries Caused by Medication Errors, to learn your rights in prescription error cases.
Kids Rx Errors Order a free copy of The Top 10 Tips to Protect Your Children Against Pharmacy Errors. If you have suffered a prescription error contact our firm today.
Pharmacy Malpractice If you have suffered an injury because a pharmacy dispensed the wrong medication or made an error with your prescription, you are able to file a claim for negligence or malpractice and receive the compensation you deserve.
Walgreens Pharmacy Error Claims There have been numerous claims brought against Walgreens for pharmacy errors or prescription errors. Order our free book to learn how to take action.
CVS Pharmacy Error Claims If you've been injured because of a CVS Pharmacy prescription error, call us for help with your lawsuit at 888-526-7616.
State Pharmacy Boards If you have been severely injured because of a medication error, contact board-certified attorneys immediately to investigate your case free of charge.
Drug & Pharmacy Error Prevention Filing a pharmacy error lawsuit is the only way to make pharmacies take accountability for mistakes. Call our board certified attorneys for a free case review.
State Pharmacy Laws State laws on pharmacy malpractice. Learn the pharmacy error Statute of Limitation laws that apply to your state. Call 877-342-2020 for a free consultation.

Seniors, Beware of Five Medication Mistakes You Don’t Want to Make

Posted on Dec 13, 2013

Did you know that about 90 percent of Americans 65-years-old and older take at least one prescription drug and that over 40 percent take five prescription medications? According to a National Institute of Health study, it appears the majority of seniors in the U.S. take a lot of medicine, and that approximately half of those who take medications take them incorrectly.

As a result, fatalities related to drugs have increased. Obviously, many drug-related fatalities result from drug abuse—such as overdosing on oxycodone or other opioid painkillers—but many fatalities occur due to medication mistakes such as misuse. Unfortunately, as seniors age and begin to take multiple medications, they can easily get their medications confused and make medication errors.

A recent article from a senior living company discussed five medication mistakes that seniors should be aware of in order to avoid prescription errors, including:

  1. Taking more medication than prescribed. This is known as overdosing, which is the main cause of medication-related fatalities. Seniors need to be aware that even over-the-counter drugs like Tylenol can be potentially fatal if too much is taken.
  2. Confusing medications. Because seniors often take multiple medications that have confusing names or names that sound-alike or look-alike, it may be easy to mix them up. For this reason, seniors should pick up each bottle and read the label or use a pill sorting system that can help prevent confusion.
  3. Taking drugs that interact with others. Because many seniors take multiple medications, they need to make sure that none of them interact with another. Any time seniors get new medications, they should ask their doctors and pharmacists to double check all their medications to ensure none of them conflict with each other.
  4. Eating foods that interact with drugs. Many people are not aware that certain foods can interact with certain medications. For example, when a senior eats foods high in vitamin K while taking a blood thinning medication, the medication may become less effective.  Additionally, some foods like grapefruit juice can affect the way drugs are metabolized by the liver.
  5. Taking medications the wrong way. There are certain medications made to be swallowed, put under the tongue to absorb slowly, or to be injected. When patients or their caregivers fail to read the directions, medications may be taken using the wrong route of administration.

Read More About Seniors, Beware of Five Medication Mistakes You Don’t Want to Make...